It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Minocycline
Dec 20, 2000
Hello
I went to see my Derm recently because I felt that my topical gels alone were not helping with my severe acne condition, so he put me on a acne pill called "Mincocycline". I take 50g in the mornings and 50g at night. The only side effect he said to watch out for is that my teeth, gums, lips and tongue may turn grey. Has anyone else tried this drug, if so how long did it take to get results. Also - I asked my Derm about Vitamin B5, he said he doubts it would help me, but that i could try it if i wanted to. Do you people think its safe to take Mincocyline and Vitamin B5 every day?

------------------
-The Catastrophe-
Re: Minocycline
Dec 21, 2000
I took Minocycline for 10 months, to help get rid of those cyctic like pimples that don't ever come to a head. That was in April 1998 to Feb. 1999. I quit taking them because I was starting to get constant yeast infections, Oct. 1998. It is now December 2000, and I am still trying to get rid of the constant yeast infections. I have been on 8 weeks worth of Diflucan, for the first time in years I finally felt better. 1 month later, I got a sinus infection, received antibiotics, and sure enough, I now have the yeast back again!!! I don't get the cyst like acne as often as I did went from 1-2 a month to 1-2 a year.
But instead of facial soaps, I am using the "bad for your skin" antibacterial soaps on my face, like Dial. This seems to help me keep the other acne away as well; better than mild facial soaps. I almost completly regret taking Minocycline, I am not sure which is worse, a constant year long yeast infection, or a cyst like pimple 2 times a month.
Oh yeah, I got what is called a geographic tongue. It had areas that were sore and sensitive to certain foods, salty, and citrus like/acid like. THAT, thank god, went away, but it was also the least of my problems!

Good Luck, I know other people take the minocycline for years and never have a problem.
Re: Minocycline
Dec 21, 2000
Hi

I tried minocen mr about a year ago. My doctor prescribed I take one 100mg tablet a day. You said in your message you take two 50 gram tablets not mg. I don't know if you've typed the wrong thing or if your taking a massive dose of this drug. I'm pretty sure that it's the same drug as mines so it probably was just a mistake. But anyway back to the point. the minocen mr I took for about 1 month. I was supposed to take them for 3. But I got fed up as I wanted to see results fast and it just wasn't happening. Not much improvement at all. Maybe it might work for you though, if you stick with it for long enough I just didn't have the patience. I, like yourself tried all the topical products on the market, benz per, dalacin, zineryt etc and none seemed to work or at least as much as I would have liked. Then I tried a product called panoxl aquagel it's benzoyl peroxide in an aqueous gel. At first I didn't want it from my doctor because I had tried almost every b.p product out there. But he told me just to try it. Shockingly It worked amazing. Although it does dry the skin a bit. You should give it a try.

p.s I forgot to say. I had no side affects whatsoever.
Jamie

[This message has been edited by jim_maple (edited 12-22-2000).]

Re: Minocycline
Dec 22, 2000
HI
Im sorry to hear about your problems with Minocyclin Shaelle, hopefully they will heal in time. Also - i meant to say I take 2 50 MG a day - not 50 Gram, i'd over dose i think heh . My drug is called "Minocyclin" its a form of the tetracyclins, im not sure if this is the one jim_maple was using? I don't have cystic acne, what I have is little acne pimples that never stop forming on my face chest and back. So now i use Benzamycin, Stievamycin and Minocyclin - I beilive this will clear up my face!

------------------
-The Catastrophe-
Re: Minocycline
Dec 23, 2000
Hi first time when I had acnes on my face I was prescribed Minocycline and I took this medicine for about 3 months, All it did is just didn't let the acne to grow, but still I had few acnes on my face. When I stopped taking that medicine after 3 month I was having very worse acnes on my face. The side effect with Minocycline what I saw was it makes the face a bit yellow. Then my Darm told me to go on accutine, and before that he told me its a strong and expensive medicine it can either damage your liver or brain if you take it for long time or go on higher dose. And he said so do you want to take this risk? and I finally did. It helped and I got no more acnes on my face. For you now what I prefer is to go on accutine because I think Minocycline just stops the acne growing but after you stop this medicine it grows back, also Vitamin b5 is not helpful, instead if you use accutine your face will be cleared.
Good Luck
Re: Minocycline
Dec 27, 2000
I took minocycline 1 year ago. It gave me blisstery rashes all over so he moved me to a much better medecine. I forgot what its called but it isnt as strong. It jsut keeps me from getting anymore acne since its anti-bacterial. It doesnt get rid of anything, jsut prevents





All times are GMT -7. The time now is 01:31 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!